... seems that it has done nothing for me except make me more tired and have headaches. Should I continue or get off it?
I've been on Cymbalta for a while. Cymbalta is, in my experience, best used if depression is coupled with chronic pain. You seem to have acquired the chronic pain as a result of starting a low dose of Cymbalta. While four weeks, technically, is not enough time to give the drug time to kick in, personally, I would check in with my psychiatrist (you are seeing a psychiatrist, correct? Not a Primary Care MD - well meaning, but not informed. Consult a psychiatrist.) to see what needs to be tweaked.
I just started with a new version of Abilify, (the name of which is escaping me right now) but Abilify also is very effective at "helping" drugs like Cymbalta work better. I felt some positive effects after a week, even though they warned it can take several weeks to build up in your system, etc.. Could be placebo effect, but I'll take feeling a bit more motivated and energized any way I can get it.
Going the other way, getting off, also check with your Dr. I've been taking it for long enough that I would have to be tapered off it gradually or I'd get VERY sick. I am not qualified to say if at four weeks, you can just stop taking it, but if you do that, you may experience flu-like symptoms or other minor "withdrawal" symptoms. I'd advise you to check with your Dr. (TIP: something I learned from an acupuncturist: To split the lowest dosage of meds that come as a capsule: Pour the contents of the capsule in about 3-5 ounces of water. Drink half or a third of the contents as one dose, cover and refrigerate for next use.)
I don't want to push one way or the other, but all roads lead to a conversation with your psychiatrist about how you are doing now. Hope you feel better soon.
Hi Zanymom. I was on 30 mg for 6 months for anxiety and chronic pain. Didn't help my pain. Made me so depressed. I lost my libido... gone. I felt tired all the time and still have terrible anxiety. I have dropped from 30 to 20 mg. Been a month and I am feeling better. I am slowly going to have to open my pills and drop to 10. That was a great idea to put it in water ( from last response) thank you!! I hope you feel better soon. They had me on Zoloft for a while. I had a headache from that for 3 months straight!! It was horrible!!! So they switched me to cymbalata two for one... pain and anxiety. But it zombified me and I started seeing things!!! So I called my doctor again!! Well call your doc asap. See what they have to say. I agree reg docs don't know too much about these drugs. Good luck hope you feel better soon.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Jan 2015 • 3 answers
Updated 4 Oct 2018 • 42 answers
Updated 22 Mar 2016 • 3 answers
Updated 20 Mar 2017 • 1 answer
I have been taking 60mg of Cymbalta once a day for over 10 yrs. For the past week I have been having
Updated 16 Jul 2018 • 3 answers